New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Scattered13
Regular Member


Date Joined Sep 2007
Total Posts : 53
   Posted 8/27/2008 11:50 AM (GMT -7)   
I just got back from the doctors. She has put me on citalopram (Celexa, I think is the brand name in the US) for panic disorder and depression. I'm also on a beta blocker, propranolol, for the anxiety symptoms. She asked me to do a questionnaire to see if I was depressed: it was only after I'd filled it in that I realised how bad certain things have become. I'm pretty upset about being back on anti-depressants but I know that if I'm going to go back to uni I need something. I've changed my counsellor back to someone I saw a few years ago, so things are going better there but it isn't enough.
 
I don't feel that I'm giving a lot back to you all at the moment. I hope to change that as I begin to feel calmer and more in control again. If you have any advice or experiences re the citalopram they would much appreciated.
Dx: Panic Disorder, Psychotic Depression, Rheumatoid Arthritis
 
Rx: Humira, Methotrexate, Plaquenil, Prednisolone, Codeine, Diclofenic Sodium, Folic Acid, Propranolol


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/27/2008 1:00 PM (GMT -7)   
No advice on the medication, but did want to tell you that we are here for you anytime you need us. I hope this med does the trick for you and the clouds begin to lift soon. (((HUGS)))
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 8/27/2008 6:18 PM (GMT -7)   

Hi scattered13,

I've not had had any experience with Celexa, but I have been on beta blockers for anxiety before and they have helped me lower my heart rate and shaking. Please don't feel upset about being back on ati-depressants, it is not a failure or a sign of weakness, it is simply a means of rebalancing your body chemistry. That you care enough about your own wellbeing to seek help and medication is a sign that you are a strong and determined individual.

What are you studying at Uni? I'm just back into my final year of studies as a counsellor and I certainly need my meds around exam time! Keep on with the positive action, and know we are here to listen.

Cheers,

Meg


Co-moderator Anxiety/Panic
Panic Attack Survivor
Weekend Warrior Princess
 


Junebug05
Veteran Member


Date Joined Sep 2006
Total Posts : 717
   Posted 8/27/2008 8:12 PM (GMT -7)   

Scattered,

I know that it can be dissapointing to have to go back on meds, or up them as in my case, but be glad that you see the reality of your situation and are now on the right track.  You are doing the right thing for yourself with the meds and therapy and I hope that you will start to see some improvement soon.  And don't worry about not being around here much, I think we've all gone through difficult periods where we need to deal with things on our own and don't post as much, and then we come back here when things are better.  You'll get to that point.  Hang in there!


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/27/2008 8:21 PM (GMT -7)   

Scattered13

Please do not beat yourself of for going back on the med..............I think both meds are good.  I use the beta blaock and have been using it for years.
Right now we want you to take care of getting better and back to school.  You give just by posting here as each person's experience helps others.
 
Gentle Hugs
Kitt
 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


Scattered13
Regular Member


Date Joined Sep 2007
Total Posts : 53
   Posted 8/27/2008 11:38 PM (GMT -7)   
Thank you. It's a relief to talk to others and to have my feelings towards the meds understood.

Meg- I'm studying English Literature. I was studying English Literature with Creative Writing, but I want to do an MA in Medieval Literature and had to change my course so I could do a dissertation in preparation. Good luck with your counselling course.
Dx: Panic Disorder, Psychotic Depression, Rheumatoid Arthritis
 
Rx: Humira, Methotrexate, Plaquenil, Prednisolone, Codeine, Diclofenic Sodium, Folic Acid, Propranolol


percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 8/29/2008 1:26 PM (GMT -7)   
Scattered,

I do hope the adjustment in meds helps you feel more like yourself. I don't think there's anything wrong with it. *You* are the one who knows best how you feel right now, as well as what helps and what doesn't. When you find something that works, whether it's medication, therapy, alternative health care, or whatever, allow any "stinkin' thinkin'" you or others might have toward the method to just slide away. What's important is to feel your best - decisions about how you "should" or "shouldn't" do that can be left until your moods have settled and you feel more confident about such assessment.

Medieval lit sounds fantastic! Does this mean you get to learn obscure variations of modern languages too? Wheeeeeeeeeeee!

percycat

Scattered13
Regular Member


Date Joined Sep 2007
Total Posts : 53
   Posted 8/29/2008 11:51 PM (GMT -7)   
Percycat - Med. Lit. is fantastic! Next semester I'm going to be learning Anglo-Saxon and I'm also hoping to pick up Medieval Latin. Last year we focused mainly on Middle English. It's great fun.
Dx: Panic Disorder, Psychotic Depression, Rheumatoid Arthritis
 
Rx: Humira, Methotrexate, Plaquenil, Prednisolone, Codeine, Diclofenic Sodium, Folic Acid, Propranolol


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/30/2008 9:18 AM (GMT -7)   
Good Morning and I am hoping the medication is working for you.  How great your class schedule sounds.  It is good to hear a positive post and know you are enjoying your classes. 
 
Gentle Hugs
Kitt
 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


Scattered13
Regular Member


Date Joined Sep 2007
Total Posts : 53
   Posted 8/31/2008 2:19 AM (GMT -7)   
Kitt - Right now it's making me drowsy more than anything else. The betablockers are helping the physical symptoms. Studying is my saving grace! I'd go mad(der!) without it. I go back to uni in 3 weeks, which I'm terrified about. I love learning and my past 2 years have been really good, but I'm so scared about going back this year. I hope the meds help. Thanks for thinking of me. I hope you're ok?
Dx: Panic Disorder, Psychotic Depression, Rheumatoid Arthritis
 
Rx: Humira, Methotrexate, Plaquenil, Prednisolone, Codeine, Diclofenic Sodium, Folic Acid, Propranolol


percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 8/31/2008 5:42 PM (GMT -7)   
Hey, Scattered! The curriculum sounds exciting. I'm glad the betablockers are working.

Remember to use the nice bit of time you still have before classes begin to start practicing techniques that might help you deal with anxiety (and depression, if need be) during the semester. Get your skills sharpened so that if you need them, they'll be ready. Knowing that you're well-prepared to deal with your anxiety may help you to be less scared about going back this year.

percycat

bigcc_1976
Regular Member


Date Joined Aug 2008
Total Posts : 94
   Posted 8/31/2008 8:13 PM (GMT -7)   
I have been taking citalopram (celexa) for about the past 8 months. I still have anxiety, but it sure does have me sleep better at night. Before I was taking this med, I had a lot of difficulty falling a sleep and would just toss and turn in worry. It took a few weeks for the med to work but now I can fall asleep with no issues and no worrying at night.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:48 AM (GMT -7)
There are a total of 2,734,006 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
276 Guest(s), 9 Registered Member(s) are currently online.  Details
cupcakespinkgal, Fl Drifter, Hope 196, AngelsmamaDorseysdaughter, reminder, Charmed3, Stanislav, Bik31, JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer